This is day 41 with no cigs. I started Chantix on April 12. I took it for a week; then stopped cigs and haven't had one since. I was only able to take the double doses for a week - it was making me too sick (nausea, stomach pains, shaky, couldn't breathe very well with any activity) so for weeks now I've only been taking one pill at night before bed (after eating a small snack and taking nausea meds). To this day I still feel I cannot catch my breath even when I'm just sitting here now typing this (tho I have asthma- I've never felt this way before with out running up stairs or whatever). I don't have the cravings near as much nor do I ever want to have another cig. Can I just stop the Chantix now or should I take 1/2 a pill for a week or something then 1/4 of a pill or do 1/2 a pill every other day for a week? I don't want to freak out. My husband quit but stopped Chantix completely after 3 weeks (he had worse stomach pains and dizziness than I did) - still no cigs for him but I'm nervous to stop the pills. HELP
Chantix - how to stop taking it correctly?
Question posted by dirtyhippiegirl on 29 May 2014
Last updated on 11 February 2018 by Klstahl
Major congratulations to you on length with no cigs!! I believe you have made it through the toughest time. I can no longer take my Chantix. Was taking it for over a month but it was causing major stomach issues. I have been off Chantix for a few days and still have wicked nausea so I am assuming this will pass. I even have nausea medicine which gives some relief but I am surprised at how sick I am! The two pill then 1 then half - tapering off is the best way, I feel , to go off Chantix. You have been cigarette free longer than I so you should be proud- you are doing very well and I don’t believe going off Chantix will make you break your stride. I wish I would have quit smoking years ago. Chantix is great in so much as is does knock the nicotine off your receptors and then cigarettes don’t do anything for you and to smoke one is like licking an ashtray but I do not like the nausea and all this shortness of breath I am having.
It will be good when that goes! Being that you have gotten through the strongest cravings, I do not feel you will have a problem getting off Chantix slowly now- What I mean is that I don’t feel going off the medication will make you want to run for a cigarette. Give us an update if you would like. It would be good to know how it is going for you.
A lot of the symptoms you describe can be nicotine withdrawals. The nausea, stomach pains, dizziness,shakiness, difficulty breathing and panicky feeling in your chest-I had those from nicotine withdrawal and I didnt use Chantix. The Chantix may be nixing your cravings but it may not be helping to reduce the withdrawal effects. At this point, if your constitution is strong against relapsing, you may be fine to stop the Chantix but your craving may flare up again. I know when I quit (cold turkey with no other aids-no nicotine gum/patches/pills etc-just pure willpower), it took about 4-6 weeks for strong cravings to cease. Then I began noticing that cigarette smoke stinks rather than making me want to light one myself. This was when I truly knew I was on my way! Even years after, I still get light wistful cravings that are easily squelched. The hardest time is that first 4-6 weeks, once you get past the hard core cravings, it gets easier but you really have to WANT it.
No pill or other aid will help you if you dont WANT to quit! Human willpower can be mighty powerful when we truly want something! You can do this! It is singularly THE BEST thing you can do to improve your health. One thing to caution about-your appetite may come back with a vengeance. Smoking blunts the taste buds and increases your metabolism so when you quit, food tastes better and your appetite rises and you dont burn calories as fast so be very mindful not to gain weight. Eat a good well balanced diet and dont overeat! Best of Luck with your endeavors-both smoking cessation AND in getting pregnant! A non smoking house is a much better environment to raise a child!
Why not talk to your dr about it? It can cause mild dependence in some people so it would be best to check in with him first.
Hi Dir... I think due to the problems with breathing I would stop it now or give the doctor a call that prescribed it and see what they say it is in most cases in a blister pak and you slowly go off but it sounds like you are getting some terrible side effects and you well feel so much better if i feel this is wrong i well reply again but having problems with one of the sites that i can checkthis out but i feel a call to the doctor is in order AND CONGRADUATIONS ON STOP SMOKING FOR THIS LONG YOU HAVE IT GOING THIS LONG NO REASON TO RELAPS that alone well help the breathing if your not comfortable just stoping your taper is a good way without but i don't like the fact that your having so many side effects and the drug has done what it is supposed to do..you can also call the pharmacy..again fantastic job my friend..
Hey dirty. U should talk to your Dr. Good luck
- Chantix uses and safety info
- Chantix information for Healthcare Professionals (includes dosage details)
- Side effects of Chantix (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.